MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® UNCUFFED NEONATAL/PEDIATRIC TRACHEAL TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® UNCUFFED NEONATAL/PEDIATRIC TRACHEAL TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number H4022S
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a patient was electively re-intubated with a 3.5 mm smiths medical portex® uncuffed neonatal/pediatric endotracheal tube when the packaging stated 3.0 mm.It was reported that the physician would have preferred 3.0 mm size but the patient became "stressed" after insertion of the larger endotracheal tube (ett).No change out to the correct size was performed due to the status of the patient being "stressed" with reported clinical injury per physician.This complaint will be reported as serious injury due to the reported serious injury.The available information suggests that the smiths medical product could have led to a life-threatening injury / illness.

Brand Name
PORTEX® UNCUFFED NEONATAL/PEDIATRIC TRACHEAL TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7079214
Report Number3012307300-2017-02508
Device Sequence Number1004700
Product Code JOH
UDI-Device Identifier15019315077586
UDI-Public15019315077586
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/04/2020
Device Catalogue NumberH4022S
Device Lot Number3454189
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;